MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic blade was broken during surgery.Details of procedure and patient harm was not reported.Additional details has been requested and none received till date.Additional information received reporting that during vitrectomy surgery the knife was broken.The surgery was completed on the same day with alternative product.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The sample was received in its outer blister and with the cover foil showing the batch information.The inner blister, which offers protection to the instrument during shipment, was not used.The sample evidently shows macroscopic signs of damage, namely that both of the scissor blades are broken off.One of the scissor blades was stuck to the blister with a tape.The second blade was originally loosely in the blister and got caught by a tape used to fix the tyvek foil in place.Supported by the initial report, it is therefore assumed that only one of the blades was broken during use and the second blade got broken off during the shipment from the complainant to the investigation site.The sample was visually inspected with the aid of a photomicroscope under various magnifications.The fractured surfaces were assessed and do not show any abnormalities that would indicate a root cause for the breakage.As the blister was opened by the customer and per the initial report description, the product was handled and used on a patient.The situation in which the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is therefore confirmed but the root cause cannot be conclusively identified by this investigation.It cannot be determined how or where the damage to the sample occurred.Therefore, a root cause for the customer's reported event could not be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18977146
Report Number3003398873-2024-00028
Device Sequence Number17712065
Product Code HNF
UDI-Device Identifier07612717064638
UDI-Public(01)07612717064638(17)240331(11)210408(10)13UYYT(21)NA
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number705.52
Device Lot Number13UYYT
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexMale